Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 31, NWS Indianapolis, IN

December 21, 20135 counties in Indiana

NWS Indianapolis, IN issued this flash flood warning at Dec 21, 2013, 7:25 PM EST for 5 counties in Indiana. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 7:25 PM EST (00:25 UTC)
Expired
Dec 22, 2013, 4:48 AM EST
In force
9 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Decatur County, IN, Hancock County, IN, Henry County, IN, Randolph County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 12:07 AM ESTHEAVY RAIN 3.262 Nw Straughn, IN3.26 INCHES DAILY TOTAL. STORM TOTAL 4.28 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WGUS53 KIND 220025
FFWIND
INC031-059-065-135-139-220530-
/O.NEW.KIND.FF.W.0031.131222T0025Z-131222T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  NORTHERN DECATUR COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1230 AM EST

* AT 724 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. MANY LOCATIONS 
  WITHIN THE WARNED AREA HAVE ALREADY RECEIVED 2 TO 3 INCHES OF RAIN 
  SINCE FRIDAY EVENING. WITH THE GROUND SATURATED...ANY ADDITIONAL   
  HEAVY RAINFALL MAY CAUSE FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NEW
  CASTLE AND RUSHVILLE.

THERE HAVE BEEN NUMEROUS REPORTS OF ROADS FLOODED AND CLOSED AND 
CREEKS AND STREAMS NEAR BANKFULL OR OUT OF THEIR BANKS ACROSS THE 
WARNED AREA.

THIS WARNING INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 112 AND 133.

THIS WARNING INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 124 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THIS 
EVENING IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4000 8482 4000 8519 3979 8521 3978 8530
      3945 8529 3937 8563 3995 8562 4021 8480

$$

RYAN
3 follow-up statements
985 
WGUS73 KIND 220208
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
908 PM EST SAT DEC 21 2013

INC031-059-065-135-139-220530-
/O.CON.KIND.FF.W.0031.000000T0000Z-131222T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR-HANCOCK-HENRY-RANDOLPH-RUSH-
908 PM EST SAT DEC 21 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN DECATUR...
NORTHEASTERN HANCOCK...HENRY...SOUTHERN RANDOLPH AND RUSH COUNTIES
UNTIL 1230 AM EST...

AT 908 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. MANY        
LOCATIONS WITHIN THE WARNED AREA HAVE ALREADY RECEIVED 2 TO 4        
INCHES OF RAIN SINCE FRIDAY EVENING.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...NEW CASTLE AND
RUSHVILLE.

THERE HAVE BEEN NUMEROUS REPORTS OF ROADS FLOODED AND CLOSED AND 
CREEKS AND STREAMS NEAR BANKFULL OR OUT OF THEIR BANKS ACROSS THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE THIS 
EVENING IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4000 8482 4000 8519 3979 8521 3978 8530
      3945 8529 3937 8563 3995 8562 4021 8480

$$

RYAN
657 
WGUS53 KIND 220348
FFWIND
INC031-059-065-135-139-221000-
/O.EXT.KIND.FF.W.0031.000000T0000Z-131222T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1048 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  NORTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  NORTHERN DECATUR COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 500 AM EST SUNDAY

* AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED FLASH FLOODING CONTINUING ACROSS THE WARNED AREA.        
  HIGH WATER HAS CAUSED ROAD CLOSURES THROUGHOUT THE WARNED AREA.    
  RAIN WILL CONTINUE FOR THE NEXT 3 TO 5 HOURS...WITH AN ADDITIONAL  
  HALF INCH TO ONE INCH BEFORE THE RAIN ENDS. THIS WILL              
  FURTHER EXACERBATE ONGOING FLASH FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NEW CASTLE
  AND RUSHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4000 8482 4000 8519 3979 8521 3978 8530
      3945 8529 3937 8563 3995 8562 4021 8480

$$

RYAN
932 
WGUS73 KIND 220948
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
448 AM EST SUN DEC 22 2013

INC031-059-065-135-139-221001-
/O.CAN.KIND.FF.W.0031.000000T0000Z-131222T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR-HANCOCK-HENRY-RANDOLPH-RUSH-
448 AM EST SUN DEC 22 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN DECATUR...
NORTHEASTERN HANCOCK...HENRY...SOUTHERN RANDOLPH AND RUSH COUNTIES IS
CANCELLED...

SIGNIFICANT HEAVY RAIN HAS ENDED OVER THE WARNED AREA. AREAL FLOOD 
WARNINGS REMAIN IN EFFECT. 

LAT...LON 4000 8482 4000 8519 3979 8521 3978 8530
      3945 8529 3937 8563 3995 8562 4021 8480

$$

PUMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 5:30 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Dec 21, 5:30 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 PM EST SAT DEC 21 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 236 PM EST SAT DEC 21 2013

A LOW PRESSURE TROUGH WITH SERIES OF PRESSURE CENTERS FROM TEXAS
TO INDIANA WILL ORGANIZE INTO ONE PRIMARY LOW PRESSURE SYSTEM
TONIGHT OVER INDIANA THEN MOVE INTO NEW ENGLAND SUNDAY. COLD HIGH
PRESSURE WILL FOLLOW FOR EARLY NEXT WEEK. ANOTHER MUCH WEAKER
CLIPPER TYPE SYSTEM WILL MOVE SOUTHEAST INTO THE GREAT LAKES
MIDWEEK PRODUCING SOME LIGHT SNOW FOLLOWED BY REINFORCING COLD
CANADIAN AIR TO END THE UPCOMING WEEK. AFTER MILDER THAN NORMAL
TEMPERATURES IN THE COMING 24 HOURS...TEMPERATURES WILL RETURN TO
NEAR OR BELOW NORMAL FOR MOST OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 236 PM EST SAT DEC 21 2013

SLIGHT DIFFERENCES REMAIN IN MODEL SOLUTIONS AS USUAL AND WILL
AVERAGE THESE. SOME HINTS AT CURRENT RADAR DISPLAYING PRECIP
SIMILAR TO DIVERGENT PRECIP FORECASTS FROM MODELS LENDING TO NEED
FOR AVERAGING.

WATER VAPOR SHOWING WELL DEFINED UPPER SYSTEM OVER TEXAS WITH
MOISTURE CONNECTION INTO TROPICS TIES WITH CLIMATOLOGICAL MAX FOR
PRECIPITABLE WATER FOR OUR AREA. STRONG THERMAL GRADIENT ACROSS
LOW PRESSURE TROUGH IN OHIO VALLEY COUPLED WITH 60+ KNOT 850 JET
ACROSS KENTUCKY THAT GFS STRENGTHENS TO 90 KTS THIS EVENING STILL
LEND CREDENCE TO QUITE A BIT MORE HEAVY RAIN TO COME THIS EVENING.
WITH STRENGTH OF THESE FEATURES WE STILL RUN THE RISK OF SOME
THUNDER IN SOUTH CENTRAL AND SOUTHEAST COUNTIES THIS EVENING.

ALL MODELS STILL SHOW DRY SLOT PUNCH IN BEHIND SURFACE LOW THAT
COMES TOGETHER OVER CENTRAL INDIANA LATE THIS EVENING. THIS
INDICATES FAIRLY QUICK SHUT DOWN OF SIGNIFICANT RAIN ACCUMULATION
BY OR SHORTLY AFTER MIDNIGHT. SLIGHT TEMPERATURE RISE TO ACCOMPANY
LOW PRESSURE MOVING IN ALONG WITH A SWITCH TO SOUTH WINDS IN
SOUTHEAST COUNTIES FOLLOWED BY SWING TO SOUTHWEST WINDS AS
OCCLUDED FRONT SWEEPS ACROSS AFTER MIDNIGHT AND SURFACE LOW MOVES
TO NORTHERN OHIO.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 236 PM EST SAT DEC 21 2013

MODELS IN FAIR AGREEMENT WITH A BLEND OF ALL USED. NO MAJOR
CONCERNS HERE OUTSIDE OF WHETHER ANY SNOW ACCUMULATION WOULD OCCUR
SUNDAY EVENING. ONGOING SMALL STREAM AND RIVER FLOODING EXPECTED.

SUNDAY AND SUNDAY NIGHT...LOW PRESSURE WRAP-AROUND MOISTURE REMAINS
NORTHWEST OF CENTRAL INDIANA MOST OF THE DAY THEN TAIL SWEEPS
ACROSS SUNDAY NIGHT. STILL EXPECT ABUNDANT CLOUD COVER WITH LOTS OF
LOW LEVEL MOISTURE REMAINING AND PERHAPS A FEW LIGHT RAIN SHOWERS
AT TIMES SUNDAY. AS COLDER AIR CONTINUES FILTERING IN...SNOW SHOWERS MAY
BE POSSIBLE VERY LATE IN THE DAY AND CONTINUE INTO THE EVENING.
DOUBT ANY ACCUMULATION WILL OCCUR GIVEN WARMER AND WETTER GROUND
BACK IN PLACE AND SNOW SHOWERS EXPECTED TO BE LIGHT.

MONDAY INTO TUESDAY...HIGH PRESSURE WILL TAKE CONTROL. ONLY
QUESTION WILL BE DIRECTION OF WIND FLOW ACROSS LAKE MICHIGAN. MOST
MODELS KEEP FLOW FROM THE NORTHWEST AND LAKE EFFECT SNOW SHOWERS
NORTH OF OUR AREA. SOUTHERN COUNTIES SHOULD SEE SOME SUNSHINE
UNDER THE INFLUENCE OF THE RIDGE AXIS.

WITH ARCTIC AIR RETURNING...HAVE TEMPERED TEMPERATURE DOWNWARD
TREND A LITTLE DUE TO WARM MOIST GROUND BACK IN PLAY. SO IT WILL
GET MUCH COLDER BUT SINGLE DIGITS LOWS SHOULD BE CONFINED TO
NORTHERN COUNTIES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 149 PM EST SAT DEC 21 2013

HIGH PRESSURE WILL BE A DOMINANT FORCE THROUGH MUCH OF THE LONG
TERM PERIOD. ONLY SYSTEM OF NOTE IS AN UPPER LEVEL LOW AND
ASSOCIATED WEAK SURFACE REFLECTION THAT MODELS PROG INTO THE GREAT
LAKES WEDNESDAY NIGHT INTO THURSDAY. FOR NOW...WITH VERY LIMITED
MOISTURE AND MODEL DISCREPANCIES CONTINUE TO BE UNABLE TO JUSTIFY
MORE THAN SLIGHT CHANCE POPS FOR A FEW LIGHT SNOW SHOWERS.

TEMPERATURES SHOULD BE NEAR TO BELOW NORMAL WITH UPPER LEVEL FLOW
GENERALLY CYCLONIC TO QUASIZONAL. ALLBLEND HANDLED THIS WELL AND
FEW CHANGES WERE REQUIRED.

&&

.AVIATION /DISCUSSION FOR THE 220000Z TAFS/...
ISSUED AT 530 PM EST SAT DEC 21 2013

STRONG LIFT ASSOCIATED WITH A 65-70 KT LOW LEVEL JET LOCATED ROUGHLY
ALONG THE OHIO RIVER WILL CONTINUE TO GENERATE MODERATE TO HEAVY
RAIN ACROSS THE TAF SITES THIS EVENING. DRY SLOT WRAPPING INTO THE
UPPER SYSTEM EXPECTED TO MOVE OVERHEAD AROUND 220600Z...SO MOST OF
THE SIGNIFICANT PRECIPITATION SHOULD TAPER OFF TO LIGHT RAIN/DRIZZLE
BY THAT TIME. MODEL DATA SUGGEST SOME ELEVATED INSTABILITY MAY EXIST
OVER THE SOUTHERN PARTS OF THE AREA THIS EVENING...SO THERE IS A LOW
POTENTIAL FOR SOME EMBEDDED LIGHTNING STRIKES...MAINLY IN THE
KBMG/KIND AREAS.

GENERALLY IFR CEILINGS EXPECTED TONIGHT AROUND 006 AGL. THESE
CEILINGS MAY TEND TO LOWER INTO THE LIFR CATEGORY FOR A PERIOD AFTER
PRECIPITATION DIMINISHES AND BEFORE PASSAGE OF SURFACE LOW...AROUND
220900Z.

LOWER CONFIDENCE IN WIND FORECAST THIS EVENING...ESPECIALLY AT
KBMG/KIND WITH FRONTAL SYSTEM HUNG UP OVER SOUTHEAST INDIANA. WILL
KEEP SURFACE WINDS FROM AN EAST/NORTHEAST DIRECTION AT THESE TAF
SITES FOR NOW...BUT IF FRONT SHIFTS BACK MORE THAN
EXPECTED...SURFACE WINDS MAY SHIFT TO THE SOUTH WITH GUSTS AROUND 20
KTS POSSIBLE.

FINALLY...CONCERN FOR LOW LEVEL WIND SHEAR...ESPECIALLY AT KBMG/KIND
WHERE PROFILERS SUGGEST THE FRONTAL INVERSION IS AROUND 020. MODEL
DATA SUGGEST THE CORE OF THE LOW LEVEL JET WILL REMAIN SOUTH OF THE
TAF SITES TONIGHT...SO WILL HOLD OFF ON A LOW LEVEL WIND SHEAR
MENTION AT THIS TIME.

&&

.HYDROLOGY...

FLOOD WATCH WILL CONTINUE INTO SUNDAY MORNING. RIVER FLOOD
WARNINGS IN PLACE FOR ALL RIVERS. AREAL FLOOD WARNINGS ALSO IN
PLACE FOR MOST COUNTIES. HEAVY RAINS FRIDAY EVENING PRIMED THE
WELL EARLY AND BROUGHT SMALL STREAMS UP EARLIER THAN EXPECTED.
WITH CONTINUED RAIN TODAY...MOST SMALL STREAMS HAVE REACHED ACTION
STAGE AND MOST...EXPECT PERHAPS FOR FAR NORTH...WILL GO INTO FLOOD
IF THEY ARE NOT ALREADY. WEATHER SYSTEM CAUSING THIS WILL STILL
BRING 1 TO 3 INCHES OF RAIN THROUGH MIDNIGHT TONIGHT TIED WITH
HIGH AMPLITUDE AND HIGHLY ENERGETIC TROUGH IN PLACE OVER THE AREA.

ENDING OF MAJORITY OF RAIN TONIGHT AND INJECTION OF OBSERVED
PRECIPITATION INTO RIVER MODELS WILL HELP REFINE RIVER FORECASTS
CREST HEIGHTS AND TIMING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SYNOPSIS...TUCEK
NEAR TERM...TUCEK
SHORT TERM...TUCEK
LONG TERM...NIELD
AVIATION...JAS

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Dec 21, 12:56 PM EST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1256 PM EST SAT DEC 21 2013

INZ021-028>031-035>049-051>053-060-067-221800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-SULLIVAN-
KNOX-
1256 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: HEAVY RAIN WILL CONTINUE. A FLOOD WATCH IS IN EFFECT.
FLOOD WARNINGS ARE IN EFFECT FOR SOME AREAS ALSO.

HAZARDS: HEAVY RAIN WILL RESULT IN THE FLOODING OF FIELDS...ROADS
AND STREAMS.

TIMING: TODAY AND TONIGHT.

DISCUSSION: LOW PRESSURE FROM TEXAS INTO THE OHIO VALLEY REGION
REMAINS A FOCUS FOR PROLONGED RAIN THAT WILL BE HEAVY AT TIMES.
THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND
WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT
MORE FLOODING ISSUES TO DEVELOP ON MANY ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: FLOODING WILL LIKELY REMAIN AN ISSUE IN FLOOD PRONE AREAS
THROUGH SUNDAY. SOME LIGHT SNOW IS POSSIBLE LATE SUNDAY AFTERNOON
THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND THURSDAY.

HAZARDS: FLOODED ROADS MAY STILL BE A PROBLEM IN MANY AREAS
SUNDAY. SLICK SURFACES MAY OCCUR DUE TO LIGHT SNOW SUNDAY EVENING
AND WEDNESDAY NIGHT.

TIMING: FLOODING INTO SUNDAY OR EARLY IN THE WORK WEEK. LIGHT
SNOW CHANCES ON SUNDAY AFTERNOON THROUGH MONDAY.

DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE
BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER AND ROAD FLOODING
WILL BE A CONCERN THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR
FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ054>057-061>065-068>072-221800-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1256 PM EST SAT DEC 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: HEAVY RAIN WILL CONTINUE INTO THIS EVENING. A FLOOD
WATCH AND FLOOD WARNINGS ARE IN EFFECT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS.

HAZARDS: FLOODING OF FIELDS...ROADS AND STREAMS. LIGHTNING AND
DAMAGING WINDS WILL BE THE THREATS FROM THUNDERSTORMS.

TIMING: TODAY AND TONIGHT.

DISCUSSION: LOW PRESSURE EXTENDING FROM TEXAS INTO THE OHIO VALLEY
WILL REMAIN THE FOCUS FOR PROLONGED RAINS AND BRING THE POTENTIAL
FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.
THE RAIN WILL BE HEAVIEST LATE THIS AFTERNOON AND EVENING AND
WILL AVERAGE 2 TO 4 INCHES ACROSS ALL OF CENTRAL INDIANA. EXPECT
FLOODING ISSUES TO BECOME MORE WIDESPREAD IN FLOOD PRONE AREAS AND
LAST THROUGH SUNDAY. RIVER FLOODING WILL LAST INTO LATE NEXT WEEK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: FLOODING WILL CONTINUE. LIGHT SNOW IS POSSIBLE LATE
SUNDAY AFTERNOON THROUGH MONDAY AND AGAIN WEDNESDAY NIGHT AND
THURSDAY.

HAZARDS: FLOODING. SLICK SURFACES DUE TO LIGHT SNOW.

TIMING: RIVER FLOODING MAY LAST MUCH OF THE WEEK. SMALLER STREAM
FLOODING SHOULD SUBSIDE SUNDAY EVENING. LIGHT SNOW CHANCES ON
SUNDAY AFTERNOON THROUGH MONDAY.

DISCUSSION: PRECIPITATION CHANGE TO SNOW SUNDAY AFTERNOON WILL BE
BRIEF AND MINIMAL SNOW ACCUMULATION IS EXPECTED. RIVER FLOODING
WILL LAST THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT REPORTS OF RAINFALL OR
FLOODING TODAY AND TONIGHT WOULD BE APPRECIATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Dec 21, 6:51 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
651 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HEAVY RAIN       4 E VINCENNES           38.68N  87.46W
12/21/2013  M4.20 INCH       KNOX               IN   CO-OP OBSERVER

            STORM TOTAL RAINFALL. CURRENTLY RAINING HEAVILY.
            RAINFALL RATE IS 3.81 INCHES PER HOUR AS REPROTED BY
            WEATHER STATION

&&

CORRECTED REMARKS

MMB
Local storm report, Dec 21, 6:56 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
656 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     FLOOD            WASHINGTON              38.66N  87.17W
12/21/2013                   DAVIESS            IN   EMERGENCY MNGR

            ROADS FLOODED IN WASHINGTON AND THROUGHOUT COUNTY

&&

JAS
Local storm report, Dec 21, 6:58 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       2 NW STRAUGHN           39.83N  85.32W
12/21/2013  M3.07 INCH       HENRY              IN   AMATEUR RADIO

            STORM TOTAL RAINFALL. STILL RAINING HEAVY. 2.05 INCHES
            HAS FALLEN SINCE MIDNIGHT.

&&

MMB
Local storm report, Dec 21, 7:06 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HEAVY RAIN       5 SW BLOOMINGTON        39.12N  86.59W
12/21/2013  M4.00 INCH       MONROE             IN   TRAINED SPOTTER

            STORM TOTAL SO FAR

&&

JAS
Local storm report, Dec 21, 7:08 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HEAVY RAIN       BEECH GROVE             39.72N  86.09W
12/21/2013  M2.31 INCH       MARION             IN   TRAINED SPOTTER

            STORM TOTAL SINCE MIDNIGHT. LICK CREEK AT BANKFULL.

&&

JAS
Local storm report, Dec 21, 7:15 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HEAVY RAIN       BEECH GROVE             39.72N  86.09W
12/21/2013  M3.78 INCH       MARION             IN   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 700 PM EST

&&

JAS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 8:28 PM ESTSevere Thunderstorm WarningINDDecatur, Jackson, Jennings47 min
Dec 21, 10:32 PM ESTRiver Flood WarningINDJohnson3 days
Dec 21, 10:32 PM ESTRiver Flood WarningINDSullivan, Vigo6 days
Dec 21, 10:32 PM ESTRiver Flood WarningINDKnox, Sullivan6 days
Dec 22, 1:20 AM ESTFlash Flood WarningINDDelaware, Henry, Randolph6 hr
Dec 22, 12:27 PM ESTRiver Flood WarningINDDaviess, Dubois, Martin, Pike8 days
Dec 22, 12:27 PM ESTRiver Flood WarningINDMarion49 hr
Dec 22, 12:27 PM ESTRiver Flood WarningINDHoward16 hr

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.